Alert archive / California / Wind Advisories in 2013
Wind Advisory 38, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 25, 2013, 9:17 AM PDT for Riverside County, California. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2013, 9:17 AM PDT (16:17 UTC)
- Expired
- Apr 25, 2013, 10:00 PM PDT
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
187 WWUS76 KSGX 251617 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 917 AM PDT THU APR 25 2013 ...GUSTY ONSHORE WINDS FOR THE NORTHERN COACHELLA VALLEY THROUGH THIS EVENING... .AN UPPER LOW MOVING THROUGH HAS PRODUCED STRONG ONSHORE PRESSURE GRADIENTS AT THE SURFACE...RESULTING IN STRONG AND GUSTY WEST WINDS IN THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. THESE WINDS SHOULD START TO DIE DOWN BY LATE THIS EVENING AS THE ONSHORE PRESSURE GRADIENT DECREASES. CAZ061-252100- /O.NEW.KSGX.WI.Y.0038.130425T1617Z-130426T0500Z/ COACHELLA VALLEY- 917 AM PDT THU APR 25 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * WINDS...WEST 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH. * TIMING...THROUGH 10 PM THIS EVENING. * LOCATION...NEAR THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY. * IMPACTS...HE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON
2 follow-up statements
162 WWUS76 KSGX 251955 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1255 PM PDT THU APR 25 2013 ...GUSTY ONSHORE WINDS FOR THE NORTHERN COACHELLA VALLEY THROUGH THIS EVENING... .STRONG ONSHORE SURFACE PRESSURE GRADIENTS CONTINUE THIS AFTERNOON...RESULTING IN STRONG AND GUSTY WEST WINDS IN THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY. THESE WINDS SHOULD START TO DIE DOWN BY LATE THIS EVENING AS THE ONSHORE PRESSURE GRADIENT DECREASES. CAZ061-260500- /O.CON.KSGX.WI.Y.0038.000000T0000Z-130426T0500Z/ COACHELLA VALLEY- 1255 PM PDT THU APR 25 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...WEST 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH. * TIMING...THROUGH 10 PM THIS EVENING. * LOCATION...NEAR THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT AND POSSIBLY DANGEROUS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON
061 WWUS76 KSGX 260452 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 952 PM PDT THU APR 25 2013 ...WINDS TO WEAKEN OVERNIGHT IN THE NORTHERN COACHELLA VALLEY... .THE WESTERLY WINDS THROUGH AND EAST OF SAN GORGONIO PASS WILL GRADUALLY DIMINISH OVERNIGHT. HOWEVER...ISOLATED GUSTS AROUND 40 MPH WILL BE POSSIBLE UNTIL AROUND MIDNIGHT. CAZ061-260600- /O.EXP.KSGX.WI.Y.0038.000000T0000Z-130426T0500Z/ COACHELLA VALLEY- 952 PM PDT THU APR 25 2013 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... WINDS WILL GRADUALLY DIMINISH OVERNIGHT IN THE NORTHERN PART OF THE COACHELLA VALLEY. $$ MAXWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 25, 3:30 AM PDT, 5 hours 47 minutes earlier.
Area forecast discussion, Apr 25, 3:30 AM PDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PDT THU APR 25 2013 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE OUT OF THE REGION TODAY LEAVING BEHIND A DEEP MARINE LAYER. LOW CLOUDS IN THE COASTAL BASIN AND IN THE MOUNTAINS WILL GRADUALLY CLEAR TODAY...BUT SOME CUMULUS ARE EXPECTED THROUGH THE DAY OVER THE MOUNTAINS. FAIR AND SEASONAL WEATHER IS EXPECTED THIS COMING WEEK. THE MARINE LAYER WILL BE MORE SHALLOW OVER THE WEEKEND WITH LESS EXTENSIVE COASTAL CLOUDS...THEN A LITTLE DEEPER AND MORE EXTENSIVE MONDAY AND TUESDAY. HIGHER PRESSURE IS EXPECTED MIDWEEK AND BEYOND FOR WARMER WEATHER AND LESS EXTENSIVE COASTAL CLOUDS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A COMPACT LOW PRESSURE SYSTEM CONTINUES TO MOVE THROUGH THE BORDER REGION THIS MORNING AND WILL MOVE EAST QUICKLY TODAY. THE THUNDERSTORMS DIMINISHED BY MIDNIGHT AND THE THREAT OF SUCH IS ALSO DIMINISHING EARLY THIS MORNING BECAUSE THE ATMOSPHERE IS STABILIZING THROUGH THE MID LEVELS. THAT LEAVES US DEALING ONLY WITH THE MONSTROUS MARINE LAYER THIS MORNING AND VERY ISOLATED SHOWERS CONTINUE POSSIBLE EARLY THIS MORNING FROM THE COAST TO THE MOUNTAINS. AREAS OF FOG WILL ALSO BE AN ISSUE THIS MORNING IN THE MOUNTAINS. THE CLOUDS WILL SLOWLY THIN OUT TODAY WITH PARTIAL SUNSHINE IN THE COASTAL BASIN...AND A LOT OF SUNSHINE FOR THE DESERTS. SOME SHALLOW CONVECTION COULD PRODUCE SOME MOUNTAIN CUMULUS AND COASTAL BASIN STRATOCUMULS TODAY AS WELL. THEN WE TRANSITION INTO A MORE SEASONAL PATTERN FRIDAY AS HIGH PRESSURE ALOFT REBUILDS. THIS WILL GIVE US A MARINE LAYER MORE UNDER CONTROL AND DRY CLEAR WEATHER IN THE FAR INLAND VALLEYS...MOUNTAINS AND DESERTS. AND SO WE HEAD INTO A PERSISTENT SPRING PATTERN...VARIATIONS ON THE MARINE LAYER AND ITS CLOUDS. SUNDAY AND MONDAY THE HIGH PRESSURE WEAKENS A BIT...BRINGING SLIGHTLY COOLER WEATHER...ALLOWING THE MARINE LAYER TO DEEPEN AND THE COASTAL CLOUDS TO REACH FAR INLAND NIGHTS AND MORNINGS. HIGH PRESSURE WILL REBOUND THE MIDDLE OF NEXT WEEK FOR WARMER WEATHER AND LESS EXTENSIVE COASTAL CLOUDS NIGHTS AND MORNINGS. && .AVIATION... 251000Z...COAST/VALLEYS...WIDESPREAD LOW CLOUDS LAYERED FROM 2000 TO 7000 FT MSL WITH VARIABLE CIGS THIS MORNING. CIGS WILL BE MOSTLY ABV 3000 FT MSL BUT OCNL CIGS OF 2000 FT MSL ARE LIKELY AT TIMES THROUGH THIS AFTERNOON. VIS AOB 1 SM WILL BE POSSIBLE ALONG THE COASTAL SLOPES AND HIGHER TERRAIN WILL BE OBSCURED. PARTIAL CLEARING IS EXPECTED THIS AFTERNOON...THEN LOW CLOUDS WITH BASES AROUND 1500 FT MSL AND TOPS NEAR 2500 FT MSL...WILL SPREAD INLAND FROM THE COAST AFT 01Z FRI. && .MARINE... SURF ALONG ORANGE COUNTY BEACHES WILL REMAIN ELEVATED THROUGH THIS AFTERNOON DUE TO THE PRESENCE OF A SOUTH SWELL. SURF TO 7 FEET WILL CONTINUE...MAINLY ON SOUTH-FACING BEACHES. EXPECT DECREASING SURF THIS AFTERNOON. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 2 PM PDT TODAY FOR THE ORANGE COUNTY COASTAL AREAS. && PUBLIC...MM AVIATION/MARINE...PG
Hazardous weather outlook, Apr 25, 4:00 AM PDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT THU APR 25 2013 CAZ042-252100- ORANGE COUNTY COASTAL AREAS- 400 AM PDT THU APR 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A SOUTH SWELL WILL BRING HIGH SURF AND STRONG RIP CURRENTS TO SOUTH-FACING BEACHES OF ORANGE COUNTY UNTIL THIS AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MM
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.